Flood, Pembina
- When
- April 4, 9:27 AM CST to April 9, 11:59 PM CST
- Where
- Pembina forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
As the Pembina River began to rise in early April, a river flood warning was issued for the Pembina River at Neche. The river crested between 20 and 21 feet around April 6th, then fell back below its moderate flood stage on April 9th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
As the Pembina River began to rise in early April, a river flood warning was issued for the Pembina River at Neche. The river crested between 20 and 21 feet around April 6th, then fell back below its moderate flood stage on April 9th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 4, 2:30 AM CST, 6 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 330 AM CDT MON APR 4 2005 FORECAST CHALLENGE THROUGH PERIOD MAINLY TEMPERATURES AND PCPN CHANCES. MODELS OVERALL FAIRLY CLOSE AND WILL USE MIX FOR FORECAST. REGION TO COME UNDER INCREASING SW FLOW ALOFT DURING INITIAL PERIODS. CURRENT SHORT WAVE ASSOCIATED WITH UPPER LEVEL SPEED MAX SHIFTING INTO WESTERN DAKOTAS AT THIS TIME. WEAK ECHOS SHOWING UP VIA KBIS-KMBX 88S HOWEVER BASED ON METARS LIKELY ONLY MID CLOUD/VIRGA. AS ABOVE FEATURES SHIFT NE DURING AM SURFACE LOW PRESSURE BECOMES BETTER ORGANIZED OVER WESTERN DAKOTAS. BEST CONVERGENCE...STRONGEST WARM ADVECTION AND FORCING WITH EXIT REGION OF UPPER JET FAVOR NORTHERN FA. AS FOR ELEVATED T POTENTIAL SHOWALTERS AROUND ZERO THIS AM AND 850MB CONVERGENCE LIKELY UNDERDONE BY MODELS AS KMVX-88D VAD WINDS SHOWING GOOD 50KTS WHICH ARE UNDERDONE BY MODELS. MAIN LIMITER IS LACK OF MOISTURE AS PWATS REMIAN WELL BLO AN INCH. WILL STAY CONSERVATIVE AND MAINTAIN ISOLD T CHANCES ACROSS NORTH. MOISTURE/CONVERGENCE GRADUALLY INCREASES DURING DAY MAINLY ACROSS NORTHERN FA AS SFC-850MB BOUNDARY BECOMES BETTER DEFINED. WILL MAINTAIN SCT T MENTION ACROSS NORTH. STRONG CAPPING ACROSS SOUTH WILL LIMIT RAIN POTENTIAL AND WILL CUT MENTION TO MORE ISOLATED AS SOME CONVERGENCE IN PLACE WITH APPROACHING SURFACE LOW. THICKENING CLOUDS/POSSIBLE PCPN WILL HOLD TEMPERATURES DOWN ALONG INTERNATIONAL BORDER VCNTY BOUNDARY WITH REMAINDER OF FA IN WARM SECTOR AND RESULTING WARM TEMPERATURES. SURFACE LOW PRESSURE ORGANIZATION FOCUSES SOUTHWARD INTO CENTRAL PLAINS OVERNIGHT AS MAIN WAVE ENERGY CROSSES ROCKIES INTO CENTRAL/SOUTHERN HIGH PLAINS BY MORNING. THIS ACTION MAINTAINS LOW LEVEL BOUNDARY OVER NORTHERN PLAINS WITH ACTUAL ORIENTATION DIFFERING BY MODELS. BROAD THETA-E RIDGING REMAINS OVER REGION WITH SUFFICIENT INSTABILITY FOR LOW POP T MENTION ALTHOUGH LOW LEVEL JET SHIFTS EAST OF FA AND CAPPING ACROSS SOUTH STILL AN ISSUE. AS INVERTED SURFACE TROUGHING BECOMING MORE ORGANIZED LOW LEVEL THERMAL FIELDS HOLD WITH ANY COOLING CONFINED TO FAR NW FA. MAIN FOCUS FOR PCPN SHIFTS INTO CENTRAL/SOUTHERN PLAINS TUESDAY-TUESDAY NIGHT AS LOW PRESSURE DEEPENS WITH MAIN UPPER JET/FORCING. FAVORED CONVECTIVE PARAMETERS ALSO SHIFT SOUTH AND DEVELOPING DEEP CONVECTION WILL LIMIT MOISTURE FEED INTO FA. WILL STILL HOWEVER MAINTAIN T CHANCES WITH STRENGTH OF WARM ADVECTION AND LIMITED INSTABILITY AS TROUGH SWINGS THROUGH. SURFACE LOW TRACKS ACROSS MIDWEST/CENTRAL MISSISSIPPI VALLEY WEDNESDAY WITH WRAP-AROUND/DEFORMATION ZONE PCPN JUST SOUTH AND EAST OF FA. BUILDING HIGH PRESSURE/DRYING COLUMN WILL DIMINISH RAIN CHANCES FROM WEST TO EAST ACROSS FA LATER HALF OF DAY INTO WEDNESDAY NIGHT. HIGH PRESSURE WILL BRING QUIET WEATHER PATTERN BACK TO FA FOR END OF WORK WEEK. NO BIG CHANGES PLANNED TO LONG RANGE. && .AVIATION... VFR CONDITIONS EXPECTED BRUNT OF DAY WITH BEST CHANCES OF PCPN/TSRA CONFINED TO NORTHERN THIRD OF FA WITH LOWER CIGS IN PCPN HOWEVER BLO VFR CONDITIONS WILL BE ISOLD. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 632 AM CDT MON APR 4 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-041430- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 632 AM CDT MON APR 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. ...A FLOOD WARNING REMAINS IN EFFECT FOR PARTS OF THE RED RIVER OF THE NORTH AND FOR HALLOCK ON THE TWO RIVERS RIVER. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MAINLY NORTHERN PARTS OF THE REGION TODAY AND TONIGHT. ANY STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO MIDWEEK. NO SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE FOLLOWING URL. WEATHER.GOV/GRANDFORKS USING LOWER CASE
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447353.